Alert archive / Oklahoma / Flash Flood Warnings in 2007
Flash Flood Warning 96, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Sep 9, 2007, 2:18 AM CDT for Muskogee County, Oklahoma. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 9, 2007, 2:18 AM CDT (07:18 UTC)
- Expired
- Sep 9, 2007, 6:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Muskogee County, OK
The radar
The Tulsa radar (KINX), 64 km from the middle of the area, began a volume at 07:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 9, 4:00 AM CDT | FLASH FLOOD | Muskogee, OK | SEVERAL FLOODED ROADS AROUND MUSKOGEE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 7.3 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1858 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 925 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KTSA 090718
FFWTSA
OKC101-091115-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
218 AM CDT SUN SEP 9 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA
* UNTIL 615 AM CDT
* AT 213 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN 4 MILES SOUTHEAST OF MUSKOGEE...
MOVING SOUTHEAST AT 5 MPH. RADAR INDICATES THAT 4 TO 6 INCHES OF
RAIN HAS ALREADY FALLEN. ANOTHER 1 TO 3 INCHES WILL BE POSSIBLE
THROUGH 615 AM CDT.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...KEEFETON...BRAGGS...SUMMIT AND PUMPKIN CENTER.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW
MUCH WATER IS ON THE ROADS. IT ONLY TAKES TWO FEET OF RUSHING WATER
TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. MOTORISTS
SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TAKE A DIFFERENT
ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES.
TURN AROUND...DONT DROWN.
LAT...LON 3582 9514 3581 9537 3579 9555 3557 9558
3556 9513
$$2 follow-up statements
000
WGUS74 KTSA 090903
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
402 AM CDT SUN SEP 9 2007
OKC101-091115-
MUSKOGEE OK-
402 AM CDT SUN SEP 9 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 AM CDT FOR
NORTHERN MUSKOGEE COUNTY...
AT 400 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE THUNDERSTORMS PRODUCING HEAVY RAIN HAD MOVED SOUTH OF THE
WARNED AREA. HOWEVER...FOUR TO SIX INCHES OF RAIN FELL IN PARTS OF
THE COUNTY AND FLOODING HAS BEEN REPORTED IN AND AROUND THE CITY OF
MUSKOGEE. FLOODING IS LIKELY ELSEWHERE AS WELL. EVEN THOUGH THE RAIN
HAS DECREASED IN INTENSITY...FLOODING WILL CONTINUE THROUGH 6 AM AS
HEAVY RUNOFF FROM EARLIER HEAVY RAINS CONTINUES TO AFFECT THE WARNED
AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW
MUCH WATER IS ON THE ROADS. IT ONLY TAKES TWO FEET OF RUSHING WATER
TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. MOTORISTS
SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TAKE A DIFFERENT
ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES.
TURN AROUND...DONT DROWN.
LAT...LON 3582 9514 3581 9537 3579 9555 3557 9558
3556 9513
$$000
WGUS74 KTSA 091108
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
608 AM CDT SUN SEP 9 2007
OKC101-091118-
MUSKOGEE OK-
608 AM CDT SUN SEP 9 2007
...THE FLASH FLOOD WARNING FOR NORTHERN MUSKOGEE COUNTY EXPIRES AT
615 AM CDT...
THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA...THEREFORE THE
FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TULSA.
LAT...LON 3582 9514 3581 9537 3579 9555 3557 9558
3556 9513
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 7:15 PM CDT, 7 hours 3 minutes earlier.
Area forecast discussion, Sep 8, 7:15 PM CDT, 7 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
715 PM CDT SAT SEP 8 2007
.UPDATE...
HAVE ALLOWED THE FLASH FLOOD WATCH FOR NORTHEAST AND EAST CENTRAL
OKLAHOMA TO EXPIRE. WILL KEEP THE FLASH FLOOD WATCH
GOING ACROSS NORTHWEST ARKANSAS AS THIS AREA HAS ALREADY RECEIVED
1 TO 4 INCHES OF RAIN. MOISTURE REMAINS PLENTIFUL AND MODELS
CONTINUE TO SHOW PRECIP OVER THIS REGION OVERNIGHT AS THE COLD FRONT
MOVES SOUTH. AS THE H85 WEAKNESS SEEN IN AREA PROFILERS MOVES TO
THE EAST...THE FRONT SHOULD BEGIN TO MOVE A LITTLE FASTER.
ACCORDING TO SURFACE ANALYSIS...THE FRONT WAS LOCATED JUST WEST OF
THE FORECAST AREA.
HAVE TRIMMED BACK RAIN CHANCES SOME ACROSS THE NORTHWEST PORTIONS OF
THE CWA. HAVE ALSO MADE SOME MINOR TWEAKS TO THE TEMPS FOR TONIGHT
AND ADJUSTED FOR HOURLY TRENDS. UPDATED PRODUCTS OUT SHORTLY.
&&
.PREV DISCUSSION... /ISSUED 400 PM CDT SAT SEP 8 2007/
DISCUSSION...
HAVE DECIDED TO MAINTAIN THE CURRENT FLASH FLOOD WATCH AS IS.
WIDESPREAD HEAVY RAINFALL ACROSS NORTHEAST OKLAHOMA HAS ENDED BUT
MAY STILL SEE SOME SCATTERED DEVELOPMENT OVER THE NEXT FEW HOURS
AND IT WILL TAKE VERY LITTLE ADDITIONAL RAINFALL TO RESULT IN MORE
FLOODING. OVERNIGHT THE FOCUS FOR HEAVY RAINFALL WILL SHIFT TO THE
EAST AND SOUTH SO WILL KEEP THE WATCH GOING FOR NORTHWEST
ARKANSAS UNTIL SUNDAY MORNING. CONSIDERED EXPANDING IT BACK INTO
PARTS OF SOUTHEAST OKLAHOMA BUT WILL HOLD OFF FOR NOW AS FLASH
FLOOD GUIDANCE VALUES ARE GENERALLY GREATER THAN 3 INCHES IN 3
HOURS IN THAT AREA AND CONFIDENCE IS NOT GREAT ENOUGH THAT THIS
WILL BE EXCEEDED. STILL COULD SEE WIDESPREAD 1-3 INCH AMOUNTS
THOUGH IN SOUTHEAST OKLAHOMA OVERNIGHT.
WEAK COLD FRONT WILL MOVE SLOWLY SOUTH THROUGH THE AREA TONIGHT
AND SUNDAY. SOME DRYING WILL TAKE PLACE NORTH OF THE FRONT BUT
CANNOT COMPLETELY RULE OUT WIDELY SCATTERED CONVECTION SUNDAY
AFTERNOON SO WILL LEAVE POPS IN EVERYWHERE.
A STRONGER FRONT WILL PUSH ACROSS THE AREA MONDAY NIGHT WITH RAIN
CHANCES INCREASING AGAIN MONDAY IN ADVANCE OF THIS FRONT AND UPPER
TROF. DISREGARDED THE WRF/NAM SOLUTION SO DRIED THINGS OUT BY
TUESDAY WITH TEMPERATURES WELL BELOW NORMAL.
AN EVEN STRONGER FRONT WILL SWEEP ACROSS THE AREA THURSDAY NIGHT
OR FRIDAY. THE GFS APPEARS TO BE HAVING ITS USUAL PROBLEM OF
DEVELOPING LEE SIDE CYCLOGENESIS TOO FAR NORTH INTO THE COLD AIR
WHICH RESULTS IN THAT MODEL DELAYING THE FRONT. EXPECT THE FRONT
TO COME THROUGH MUCH EARLIER THAN THE GFS INDICATES. POST FRONTAL
CLOUDINESS AND PRECIPITATION WILL BE A CONCERN AND ADDED POPS FOR
FRIDAY AND SATURDAY. DID NOT GET TOO CARRIED AWAY WITH
TEMPERATURES BUT IF CLOUDS AND PRECIPITATION DO INDEED
MATERIALIZE...DAYTIME READINGS MAY BE MUCH LOWER THAN FORECAST
FRIDAY AND SATURDAY.
STAYED CLOSE TO GUIDANCE TEMPERATURES THE NEXT COUPLE DAYS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 69 86 66 84 / 60 20 20 40
FSM 71 87 70 88 / 90 60 30 50
MLC 71 87 69 87 / 90 40 30 50
BVO 64 86 62 83 / 30 20 20 30
FYV 67 83 63 83 / 90 50 30 40
BYV 66 82 65 81 / 90 50 30 40
MKO 70 85 68 85 / 80 40 20 40
MIO 66 85 64 82 / 40 20 20 30
F10 70 85 67 85 / 80 40 20 40
HHW 72 89 71 87 / 70 50 30 50
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM SATURDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-OKZ072.
AR...FLASH FLOOD WATCH UNTIL 8 AM SUNDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020.
&&
SHORT TERM...12
LONG TERM....03Hazardous weather outlook, Sep 8, 7:15 PM CDT, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
715 PM CDT SAT SEP 8 2007
ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
715 PM CDT SAT SEP 8 2007
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
FLASH FLOOD.
RISK...SIGNIFICANT.
AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTHWEST ARKANSAS.
HEAVY RAIN.
RISK...SIGNIFICANT.
AREA...SOUTH OF INTERSTATE 44.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTHWEST ARKANSAS.
DISCUSSION...
THE THREAT FOR SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL
WILL CONTINUE THROUGH TONIGHT. AN APPROACHING UPPER LOW...COMBINED
WITH A WEAK FRONTAL BOUNDARY WILL INTERACT WITH A TROPICAL
ENVIRONMENT TO CONTINUE TO PRODUCE AREAS OF HEAVY RAINFALL WITH
EMBEDDED THUNDERSTORMS. THE HEAVIEST RAIN IS EXPECTED ALONG AND
SOUTH OF INTERSTATE 44...WITH THE HEAVY RAIN TRANSLATING SOUTHWARD
INTO SOUTHEAST OKLAHOMA LATE TONIGHT. DUE TO THE TROPICAL NATURE OF
THE AIRMASS...THUNDERSTORMS WILL BE EFFICIENT RAINFALL PRODUCERS.
LOCALIZED HIGH RAINFALL TOTALS WILL BE POSSIBLE IN A SHORT PERIOD OF
TIME...MAKING FLASH FLOODING A SIGNIFICANT RISK. A FLASH FLOOD
WATCH IS IN EFFECT FOR NORTHWEST ARKANSAS OVERNIGHT. PLEASE REFER
TO THE LATEST STATEMENT /OKCFFATSA/ ISSUED BY THE NATIONAL WEATHER
SERVICE IN TULSA. PORTIONS OF SOUTHEAST OKLAHOMA MAY NEED TO BE
INCLUDED IN THE FLASH FLOOD WATCH LATER TONIGHT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...SPOTTER
ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH MONDAY
AS THE WEAK FRONTAL BOUNDARY CURRENTLY ACROSS THE AREA SLOWLY MOVES
TO THE SOUTH AND EAST. A MORE SIGNIFICANT COLD FRONT WILL MOVE
THROUGH THE AREA MONDAY NIGHT INTO TUESDAY...PUTTING AND END TO THE
RAIN CHANCES. COOLER AND DRIER CONDITIONS ARE EXPECTED MID TO LATE
WEEK AS HIGH PRESSURE BUILDS IN THE WAKE OF THE COLD FRONT.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 7:26 PM CDT | Special Weather Statement | TSA | Latimer | 64 min |
| Sep 9, 3:10 AM CDT | Dense Fog Advisory | TSA | Craig, Delaware, Mayes, Nowata, Ottawa, Rogers and 1 more | 7 hr |
| Sep 9, 4:24 AM CDT | Flash Flood Warning | TSA | LeFlore | 3 hr |
| Sep 9, 7:07 AM CDT | Flash Flood Warning | TSA | LeFlore | 4 hr |
| Sep 9, 7:24 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 66 min |
| Sep 9, 8:06 AM CDT | Flash Flood Warning | TSA | Pittsburg | 4 hr |
| Sep 9, 9:06 AM CDT | Flash Flood Warning | TSA | Pushmataha | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.